Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 27, NWS Morristown, TN

March 4, 2008Polk County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Mar 4, 2008, 1:21 PM EST for Polk County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 1:21 PM EST (18:21 UTC)
Expired
Mar 4, 2008, 2:15 PM EST
In force
54 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

County Polk County, TN

The radar

The Northeast Alabama radar (KHTX), 144 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 12:04 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 9:45 AM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 4, 9:45 AM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 AM EST TUE MAR 4 2008

.DISCUSSION...LOW PRESSURE SYSTEM CURRENTLY OVER MIDDLE TN WILL
TRACK NE INTO THE OHIO VALLEY TODAY. A SHARP COLD FRONT WAS LOCATED
FROM NASHVILLE SOUTH TO THE CENTRAL GULF COAST. SHOWERS AND SOME
THUNDERSTORMS ARE OCCURRING ACROSS THE EASTERN HALF OF THE FORECAST
AREA THIS MORNING WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING
JUST AHEAD OF THE COLD FRONT. TEMPERATURES WERE IN THE 50S AND LOWER
60S AREAWIDE WITH GUSTY SOUTH TO SOUTHWEST WINDS. TORNADO WATCH IN
EFFECT UNTIL 15Z FOR FOUR SOUTHERN PLATEAU AND SOUTHERN VALLEY
COUNTIES. WITH IMPRESSIVE WIND PROFILE AND THE UPPER TROUGH STILL TO
COME THROUGH THIS AFTERNOON SEVERE THUNDERSTORMS STILL POSSIBLE IF
UPPER DIVERGENCE MOVES OVER THE AREA. DAMAGING WIND AND LARGE HAIL
STILL MIGHT OCCUR ACROSS THE NORTHERN PART OF THE FORECAST AREA
THROUGH THE AFTERNOON. WILL KEEP WIND ADVISORIES IN PLACE THROUGH
21Z AS WINDS INCREASE AHEAD OF COLD FRONT AND SURFACE LOW. INCREASED
RAIN CHANCES FOR THE DAY WITH ACTIVITY THAT FORMS AHEAD OF THE FRONT
AND ADJUSTED HIGH TEMPERATURES. HIGHS AFTER MIDNIGHT IN THE MID TO
UPPER 60S WILL LIKELY BE REACHED AGAIN TODAY BEFORE COLD FRONT MOVES
THROUGH. INCREASED QPF AMOUNTS SOME FOR THE DAY PERIODS. UPDATE OUT
AT 15Z TO REMOVE TORNADO WATCH.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON
     FOR THE FOLLOWING ZONES: ANDERSON...BRADLEY...CLAIBORNE...
     GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
     JEFFERSON...KNOX...LOUDON...MCMINN...MEIGS...NW BLOUNT...
     NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
     NORTHWEST GREENE...NORTHWEST MONROE...RHEA...ROANE...
     SULLIVAN...UNION...WASHINGTON TN...WEST POLK.

     WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BLEDSOE...CAMPBELL...MARION...MORGAN...
     SCOTT TN...SEQUATCHIE.

VA...WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON
     FOR THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...
     WASHINGTON...WISE.

&&

TD
Hazardous weather outlook, Mar 4, 5:30 AM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EST TUE MAR 4 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-061100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EST WED MAR 5 2008 /430 SM CDT WED MAR 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 12:56 PM ESTSevere Thunderstorm WarningMRXBradley, Hamilton49 min
Mar 4, 1:17 PM ESTSevere Thunderstorm WarningMRXMcMinn, Meigs, Rhea58 min
Mar 4, 1:55 PM ESTSevere Thunderstorm WarningMRXLoudon, Monroe50 min
Mar 4, 2:10 PM ESTSevere Thunderstorm WarningMRXRoane25 min
Mar 4, 2:20 PM ESTSevere Thunderstorm WarningMRXAnderson, Blount, Knox55 min
Mar 4, 2:40 PM ESTSevere Thunderstorm WarningMRXCampbell31 min
Mar 4, 2:55 PM ESTSevere Thunderstorm WarningMRXClaiborne, Grainger, Union65 min
Mar 4, 3:01 PM ESTSevere Thunderstorm WarningMRXCocke, Hamblen, Jefferson, Sevier59 min
Mar 4, 4:16 PM ESTAreal Flood AdvisoryMRXCarter, Cocke, Greene, Hamblen, Hancock, Hawkins and 4 more3 hr
Mar 4, 5:20 PM ESTSevere Thunderstorm WarningMRXSullivan, Washington25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.